dkwgdk (dkwgdk) wrote in vaginapagina,
dkwgdk
dkwgdk
vaginapagina

How Long Does It Take To Get Mood Side Effects from Mirena?

Hey y'all-- I got my Mirena back in April of 2011 and things have been good so far, minus some acne and bloating (boo.)  Over the past couple of months, though, my mood has been in really, really abysmal.  For those of you who experienced mood side effects on the Mirena, how long did it take for them to show up?

Backstory: I've had severe depression for about 12 years.  It was made worse by oral contraceptives, so I stopped taking them.  It got better (finally) with a bunch o' drugs. However, my periods were getting 'dangerously' heavy (my doc's words) and no one could figure out why.  I couldn't take Pill again, so we tried the Mirena.  Two months ago, my mood took a major nose-dive and hasn't improved. I need to talk to my psychiatrist, and I'm pretty sure she's going to ask about the Mirena as a possible cause. However, I think it's not the Mirena because the 'bad mood' is constant -- not tied to my menstrual cycle like it was on the Pill. But, I wanted to get y'all's thoughts, too.

Someone posted a similar question over on IUD-Divas (http://iud-divas.livejournal.com/3031901.html) and I'll follow that thread, but wanted to cross-post here in case there are Mirena users here who have thoughts, too.

An aside--thanks for your reassuring words re: my friend with the breast lump.  It was really helpful.  They found she had a calcified mass in there (!!!) so she's having a needle biopsy on Monday.  But, again, I appreciate all of your support.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 11 comments